Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 6, NWS Springfield, MO

January 30, 20214 counties in Missouri

NWS Springfield, MO issued this areal flood warning at Jan 30, 2021, 7:53 PM CST for 4 counties in Missouri. It was in force for 17 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2021, 7:53 PM CST (01:53 UTC)
Expired
Jan 31, 2021, 1:00 PM CST
In force
17 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Douglas County, MO, Ozark County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 8:25 PM CSTFLOOD5 Ne Mansfield, MOEXCESSIVE RAIN CAUSED WOLF CREEK TO FLOOD A SECTION OF HIGHWAY AB.
Jan 30, 8:25 PM CSTFLOOD8 Sse Mountain Grove, MOEXCESSIVE RAIN CAUSED THE NORTH FORK RIVER TO FLOOD A SECTION OF HIGHWAY EE.
Jan 31, 12:00 PM CSTFLOOD2 E Ava, MOWATER WAS REPORTED OVER HIGHWAY FF AT HUNTER CREEK. WATER WAS COMING DOWN.
Jan 31, 12:00 PM CSTFLOOD4 Nnw Brushyknob, MOWATER WAS REPORTED OVER HIGHWAY U AT BRYANT CREEK. WATER WAS SLOWLY RECEDING.
Jan 31, 12:00 PM CSTFLOOD4 Wnw Ava, MOWATER WAS REPORTED OVER HIGHWAY Y AT COWSKIN CREEK. WATER WAS SLOWLY RECEDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

774 
WGUS43 KSGF 310153
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
753 PM CST Sat Jan 30 2021

MOC067-153-215-229-311500-
/O.NEW.KSGF.FA.W.0006.210131T0153Z-210131T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Ozark MO-Texas MO-Wright MO-
753 PM CST Sat Jan 30 2021

The National Weather Service in Springfield has issued a

* Flood Warning for...
  Western Texas County in south central Missouri...
  Douglas County in southwestern Missouri...
  Northeastern Ozark County in southwestern Missouri...
  Wright County in southwestern Missouri...

* Until 900 AM CST Sunday.

* At 753 PM CST, Doppler radar indicated heavy rain. Flooding is 
  ongoing or expected to begin shortly in the warned area. Between 
  0.5 and 1.5 inches of rain have fallen.

* Some locations that will experience flooding include...
  Mountain Grove, Ava, Houston, Cabool, Mansfield, Norwood, 
  Hartville and Dawson.

This includes the following low water crossings...
  Route Z at Elk Creek south of Competition, Route EE at The north 
  Fork Northeast Vanzant, Route FF at Hunter Creek east of Ava, 
  Route FF at Turkey Creek east of Ava, Route U at Bryant Creek 
  northwest of Brushyknob, Highway 95 at Bryant Creek just east of 
  Rockbridge, Route E north of Highway 38 at The Gasconade River, 
  and Route Y west of Ava.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3707 9269 3721 9264 3746 9249 3747 9225
      3758 9222 3754 9196 3743 9186 3718 9193
      3706 9209 3679 9210 3664 9214 3663 9225
      3667 9238 3682 9245 3687 9281

$$

DC
2 follow-up statements
708 
WGUS43 KSGF 311446
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
846 AM CST Sun Jan 31 2021

MOC067-153-215-229-311900-
/O.EXT.KSGF.FA.W.0006.000000T0000Z-210131T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Ozark MO-Texas MO-Wright MO-
846 AM CST Sun Jan 31 2021

The National Weather Service in Springfield has extended the

* Flood Warning for...
  Western Texas County in south central Missouri...
  Douglas County in southwestern Missouri...
  Northeastern Ozark County in southwestern Missouri...
  Wright County in southwestern Missouri...

* Until 100 PM CST.

* At 846 AM CST, Department of Transportation reported flooding in 
  the warned area.  Between 1 and 2 inches of rain have fallen.

* Some locations that will experience flooding include...
  Mountain Grove, Ava, Houston, Cabool, Mansfield, Norwood, 
  Hartville and Dawson.

This includes the following low water crossings...
  Route Z at Elk Creek south of Competition, Route EE at The north 
  Fork Northeast Vanzant, Route FF at Hunter Creek east of Ava, 
  Route FF at Turkey Creek east of Ava, Route U at Bryant Creek 
  northwest of Brushyknob, Highway 95 at Bryant Creek just east of 
  Rockbridge and Route E north of Highway 38 at The Gasconade River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3707 9269 3721 9264 3746 9249 3747 9225
      3758 9222 3754 9196 3743 9186 3718 9193
      3706 9209 3679 9210 3664 9214 3663 9225
      3667 9238 3682 9245 3687 9281

$$

GH
987 
WGUS83 KSGF 311852
FLSSGF

Flood Statement
National Weather Service Springfield MO
1252 PM CST Sun Jan 31 2021

MOC067-153-215-229-311902-
/O.EXP.KSGF.FA.W.0006.000000T0000Z-210131T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Ozark MO-Texas MO-Wright MO-
1252 PM CST Sun Jan 31 2021

...FLOOD WARNING WILL EXPIRE AT 1 PM CST THIS AFTERNOON FOR WESTERN 
TEXAS, DOUGLAS, NORTHEASTERN OZARK AND WRIGHT COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3707 9269 3721 9264 3746 9249 3747 9225
      3758 9222 3754 9196 3743 9186 3718 9193
      3706 9209 3679 9210 3664 9214 3663 9225
      3667 9238 3682 9245 3687 9281

$$

GH

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jan 30, 5:38 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jan 30, 5:38 PM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
538 PM CST Sat Jan 30 2021

.SHORT TERM...(Tonight and Sunday)
Issued at 242 PM CST Sat Jan 30 2021

Narrow severe threat is the main short term concern followed by
lingering drizzle on Sunday.

Short term forecast is playing out largely as expected with lapse
rates increasing as an upper level low approaches the Missouri
Kansas border. Thunderstorms have developed over northeast
Oklahoma as instability increases with the arrival of sunshine and
surface dew point climb into the lower 50s ahead of an
approaching cold front.

SREF/CAMS models maintain the window for isolated severe
convection from 4 to 7 PM ahead of the front over southeast Kansas
into far southwest Missouri. MLCAPES are marginal at 300-400 J/KG with
0-1 SRH ranging from 300-400 initially before diminishing as
surface winds veer with the approach of the front. This will yield
low top supercells...with hail and wind threats being the primary
threat. A tornado cannot be ruled out given the initial low level
helicity though would expect this threat to diminish rather
quickly as the storms track into Missouri followed by storm
updrafts to wain as instability is cut off with sunset.

The remaining precipitation will diminish as the upper low tracks
northeastward through the CWA. Low level moisture though remains
high into Sunday morning suggesting the potential for a light
shower or drizzle.

Drizzle will again be possible Sunday night as shortwave energy
descends off the developing western ridge into the upper level
trough positioned along the Mississippi Valley.

.LONG TERM...(Monday through Saturday)
Issued at 242 PM CST Sat Jan 30 2021

The influence of the upper low will advect off to the east on
Monday initiating a warming trend through midweek as heights
climb with the arrival of the upper ridge.

Split upper flow will bring about uncertainty that will last from
Thursday into the weekend as models depict an active pattern
though show differences in handling a surge in Canadian air and
upper level shortwaves leading to a periodic chance for snow.

Confidence in any major snowfall is low at this point.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 540 PM CST Sat Jan 30 2021

Convective band will continue to weaken as it moves to the east
this evening. Winds will shift to the northwest overnight and IFR
ceilings will build down from the north as colder air filters in
behind a cold front. Confidence not high enough to introduce it
but may see some patchy drizzle into Sunday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Runnels
LONG TERM...Runnels
AVIATION...Runnels
Hazardous weather outlook, Jan 30, 6:52 PM CST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Springfield MO
652 PM CST Sat Jan 30 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
652 PM CST Sat Jan 30 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.

DISCUSSION...

West to northwesterly winds could gusts up to around 30 mph at
times through tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez

In the hours before

Local storm report, Jan 30, 4:30 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 PM CST SAT JAN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             GOODMAN                 36.74N 94.40W
01/30/2021  E0.88 INCH       MCDONALD           MO   TRAINED SPOTTER

&&

SR
Local storm report, Jan 30, 4:33 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 PM CST SAT JAN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             5 N AURORA              37.04N 93.72W
01/30/2021  E1.00 INCH       LAWRENCE           MO   PUBLIC

            HAIL REPORTED AT HIGHWAY K AND FF.

&&

SR
Local storm report, Jan 30, 4:38 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
438 PM CST SAT JAN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             4 NW ANDERSON           36.69N 94.49W
01/30/2021  E0.75 INCH       MCDONALD           MO   PUBLIC

&&

SR

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:14 PM CSTRiver Flood WarningSGFVernon59 hr
Jan 30, 7:15 PM CSTRiver Flood WarningSGFVernon3 days
Jan 31, 12:57 AM CSTAreal Flood WarningSGFBarry8 hr

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.